Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 10, 1998, 6:22 PM CDT for Wayne County, Missouri. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 6:22 PM CDT (23:22 UTC)
- Expired
- Aug 10, 1998, 8:00 PM CDT
- In force
- 98 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 102321 FFWPAH MOC223-110100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN WAYNE COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 800 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR PATTERSON...OR ABOUT 30 MILES NORTHWEST OF POPLAR BLUFF...REMAINING NEARLY STATIONARY. * IN THE PAST HOUR...DOPPLER RADAR ESTIMATED UP TO 3.5 INCHES OF RAIN ACROSS THE NORTHERN PART OF THE COUNTY. THE STORM WILL CONTINUE TO PRODUCE VERY HEAVY RAIN OVER THE NEXT 1 TO 2 HOURS... CAUSING FLASH FLOODING OF CREEKS...STREAMS...AND OTHER LOW-LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. RP/MY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:15 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 1:15 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON AUG 10 1998 PRECIP CHANCES TONIGHT/TUESDAY MAIN TOPIC TODAY. SECONDARY TOPICS ARE FOG CHANCES AND TEMPS. WHERE MODELS HAVE RECENTLY BEEN RATHER CLOSE IN THEIR OVERALL SOLUTIONS OF LATE...THEY HAVE NOW PARTED COMPANY. ETA HAS A SLOWER SOLUTION AS A RESULT OF STRENGTHENING PLAINS S/W AFTER 24 HRS (WHICH IT TRACKS FURTHER NORTH THAN NGM AND AVN). ETA DEVELOPS COMMA CLOUD/SMALL H5 CUTOFF VICINITY KPAH BY 36-48 HRS. NGM AND AVN MUCH MORE MELLOW WITH THEIR SOLUTIONS...PREFERRING TO TRACK S/W FURTHER SOUTH WITH LESS AMPLITUDE. RESULTING QPF FROM NGM IS CONCENTRATED OVER ARKANSAS AND SOUTHWARD...WHILE ETA SUGGESTS SEVERAL INCHES POSSIBLE FROM SOUTHERN MISSOURI THROUGH NW TENN/W KY TUESDAY THRU TUESDAY NIGHT. KEY TO WHICH MODEL IS RIGHT APPEARS TO BE S/W OVER PLAINS AND DRY SLUG OVER WESTERN GT LAKES REGION. OVERLAYING VIA AWIPS SHOWS THAT MODELS ALL SIMILAR AT INITIALIZATION...ETA PERHAPS A LITTLE CLOSER THAN OTHERS AT TIME 0 AND 6. HOWEVER...THINK ETA MAY BE OVERDOING STRENGTH OF S/W AFTER 24 HRS AND PREFER TO SUGGEST A COMPROMISE. NGM BRINGS FRONT THRU EVV-PAH BY 12-15Z TUESDAY. ETA HOLDS FRONT BACK UNTIL S/W PASSES...NOT BRINGING IT THRU PAH-EVV UNTIL AFTER DARK TUESDAY NIGHT. COMPROMISE HERE AS WELL...WITH FRONT ARRIVING OVER NORTHERN AREAS EARLY THEN HOLDING OFF FOR SOUTH SECTION TIL AFTERNOON. LIKELY POPS SEMO...CHANCE ELSEWHERE. FOG WAS QUITE PATCHY THIS MORNING. IF TEMPS DROP TO MOS VALUES TUESDAY MORNING SHOULD BE FOG EPISODE AGAIN BASED ON CURRENT DEWPOINTS. AGAIN THINK IT WILL BE PATCHY GF. SEMO MAY BE EXCEPTION IF CLOUDS AND PRECIP ARRIVE SO WILL ONLY SUGGEST FOR EASTERNMOST AREAS. FWC DOING BETTER WITH TEMPS...BUT CLOUDS AND SHOWERS COULD PUT A DENT IN MAX TEMPS TUESDAY. PROBABLY BEST TO UNDERCUT HIGH TEMPS A CAT WHERE POPS EXPECTED TO BE HIGHEST. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 38 min |
| Aug 10, 6:47 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 43 min |
| Aug 10, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.